Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 70, NWS Austin/San Antonio, TX

April 12, 2016Dimmit County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 12, 2016, 11:22 PM CDT for Dimmit County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2016, 11:22 PM CDT (04:22 UTC)
Expired
Apr 13, 2016, 12:15 AM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 11:50 PM CDTHAIL 1Catarina, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 7:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

296 
WUUS54 KEWX 130422
SVREWX
TXC127-130515-
/O.NEW.KEWX.SV.W.0070.160413T0422Z-160413T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1122 PM CDT TUE APR 12 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1215 AM CDT

* AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHWEST OF CARRIZO HILL...OR 9 MILES SOUTH OF CARRIZO SPRINGS...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARRIZO SPRINGS...BIG WELLS...ASHERTON...LAS VEGAS...WINTER HAVEN...
  CATARINA...BRUNDAGE...LIGHT...CARRIZO HILL AND GILSON GROVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2863 9994 2864 9939 2821 9940 2820 9949
      2820 10006
TIME...MOT...LOC 0421Z 279DEG 29KT 2840 9989 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
2 follow-up statements
402 
WWUS54 KEWX 130441
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 PM CDT TUE APR 12 2016

TXC127-130515-
/O.CON.KEWX.SV.W.0070.000000T0000Z-160413T0515Z/
DIMMIT TX-
1141 PM CDT TUE APR 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EASTERN DIMMIT COUNTY...

AT 1141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATARINA...OR
14 MILES SOUTHEAST OF CARRIZO SPRINGS...MOVING EAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BIG WELLS...ASHERTON...LAS VEGAS...CATARINA...BRUNDAGE...LIGHT AND GILSON
GROVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2864 9939 2821 9940 2820 9949 2821 9993
      2863 9974
TIME...MOT...LOC 0441Z 291DEG 35KT 2838 9969 

HAIL...2.50IN
WIND...60MPH
 
$$

CP
706 
WWUS54 KEWX 130500
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CDT WED APR 13 2016

TXC127-130515-
/O.CON.KEWX.SV.W.0070.000000T0000Z-160413T0515Z/
DIMMIT TX-
1200 AM CDT WED APR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN DIMMIT COUNTY...

AT 1159 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATARINA...OR
16 MILES SOUTH OF BIG WELLS...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CATARINA AND LIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2820 9970 2839 9966 2845 9939 2821 9940
      2820 9949
TIME...MOT...LOC 0459Z 295DEG 33KT 2833 9954 

HAIL...1.00IN
WIND...60MPH
 
$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:41 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 12, 7:41 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT TUE APR 12 2016

.MESOSCALE UPDATE...
00Z KDRT SOUNDING IS SHOWING AN UNCAPPED AND UNSTABLE ENVIRONMENT
WITH AROUND 7 DEG C LAPSE RATES UP TO 3KM. UPPER LEVEL SHORTWAVE
INFLUENCES SHOULD BEGIN TO IMPACT THE WESTERN CWA IN THE NEXT 1-2
HOURS AND BEGIN SUPPORTING ADDITIONAL LIFT TO CONVECTION ALREADY
ONGOING ACROSS THE WEST. OF PARTICULAR NOTE IS 0-3 KM HELICITY OF
240 M2/S2...EFFECTIVE BULK SHEAR OF AROUND 60 KTS AND PWAT VALUES
OF OVER 1.5 INCHES. WITH A STATIONARY BOUNDARY SPANNING ACROSS THE
SOUTHERN THIRD OF THE CWA...THERE IS SOME POTENTIAL FOR TRAINING
CELLS WHICH COULD PRODUCE SOME LOCALIZED FLOODING.

SPC MESOANALYSIS CHARACTERIZES MUCH OF THE CWA WITH SUB 1000M
LCLS...AND SUB 500M ON THE PLATEAU. THIS COUPLED WITH THE HIGH
SHEAR AND HEALTHY INSTABILITY PARAMETERS CONTINUES TO LEAVE
TORNADIC POTENTIAL IN THE DISCUSSION. HOWEVER...SFC WINDS SHOW
REALLY NO SOUTHERN COMPONENT NORTH OF THE BOUNDARY WHICH WOULD
LIMIT SFC BASED TORNADIC POTENTIAL.

IN SHORT...WHILE ALL SEVERE THREATS ARE POSSIBLE
TONIGHT...CONTINUE TO THINK THAT THIS WILL BE A LARGE
HAIL/DAMAGING WIND CONCERN WITH AN ISOLATED TORNADO OR TWO
POSSIBLE...AND IF SO...ALONG OR NEAR THE STALLED BOUNDARY TO THE
SOUTH. HEAVY RAINFALL POTENTIAL MAY ALSO RESULT IN SOME LOCALIZED
FLOODING.

&&

.PREV DISCUSSION... /ISSUED 611 PM CDT TUE APR 12 2016/

AVIATION...
IFR/MVFR CIGS LOWER TO ALL IFR THIS EVENING AS SHRA/TSRA BECOME
MORE WIDESPREAD. PATCHY LIFR IS POSSIBLE OVERNIGHT INTO WEDNESDAY
MORNING. BEST TIMING AND HAVE GONE WITH TEMPOS SHRA/TSRA AT KDRT
00Z-04Z AND KAUS/KSAT/KSSF 03Z-07Z. OTHERWISE...WILL GO WITH VCSH
THRU 12Z FOR THE TAF SITES. COULD BE SOME SHRA/TSRA ON WEDNESDAY.
HOWEVER...WILL NOT MENTION AT THE TAF SITES DUE TO LOW PROBS AND
UNCERTAINTY ON TIMING. CIGS IMPROVE MIDDAY TO AFTERNOON WITH LOW
CLOUDS BECOMING SCT. E TO NE WINDS 6 TO 14 KTS PREVAIL WITH SOME
GUSTS UP TO 20 KTS POSSIBLE.

PREV DISCUSSION... /ISSUED 326 PM CDT TUE APR 12 2016/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AREA RADAR DATA SHOWS SCATTERED CONVECTION ONGOING FOR LOCATIONS
ALONG AND NORTH OF THE I-10 CORRIDOR AS OF 19Z. ELSEWHERE...
CONVECTION HAS TEMPORARILY DECREASED...WITH THE LATEST VISIBLE
SATELLITE DATA SHOWING SOME BREAKS IN THE CLOUD COVER ACROSS THE
RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU. LATE AFTERNOON
SURFACE OBSERVATIONS ALSO SHOW A STATIONARY FRONT FROM NEAR KCZT
TO K66R.

FOR THE LATE AFTERNOON AND EVENING HOURS...WE EXPECT ANOTHER ROUND
OF CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN WEST OF THE RIO
GRANDE. AS THIS ACTIVITY MOVES INTO THE RIO GRANDE PLAINS...IT IS
EXPECTED TO BECOME A LITTLE MORE WIDESPREAD WITH THE ABOVE
MENTIONED STATIONARY FRONT IN THE REGION. SPC CONTINUES TO
MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE RIO GRANDE
PLAINS AND SEE NO REASON TO DEVIATE FROM THE CURRENT OUTLOOK. MOST
ACTIVITY WILL LIKELY REMAIN ELEVATED AS IT MOVES ACROSS THE RIO
GRANDE. HOWEVER...A FEW STORMS NEAR THE FRONTAL BOUNDARY COULD
BECOME SURFACE-BASED. WHILE THE MAIN SEVERE WEATHER CONCERNS WILL
BE LARGE HAIL AND DAMAGING WINDS...CAN/T RULE OUT AN ISOLATED
TORNADO NEAR THE FRONT. THE REMAINDER OF SOUTH CENTRAL TEXAS WILL
REMAIN UNDER A MARGINAL RISK FOR SEVERE WEATHER THIS EVENING.
GIVEN ELEVATED NATURE OF STORMS...LARGE HAIL SHOULD BE THE MAIN
CONCERN. FOR THE LATE EVENING AND OVERNIGHT HOURS...CONVECTION
SHOULD CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS THE REMAINDER
OF SOUTH CENTRAL TEXAS. AS DAYTIME HEATING DECREASES...THE SEVERE
WEATHER THREAT SHOULD ALSO DECREASE. THE FOCUS WILL THEN TURN TO
THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL FOR THE LATE
EVENING AND OVERNIGHT HOURS...ESPECIALLY IN AREAS THAT SEE
MULTIPLE ROUNDS OF THUNDERSTORMS. HIGHER RAIN CHANCES WILL SHIFT
EAST OF THE REGION ON WEDNESDAY. HOWEVER...GIVEN THE UPPER TROUGH
AXIS WILL LINGER OVER THE REGION...WE/LL MAINTAIN A CHANCE OF
RAINFALL ACROSS MOST AREAS.

LONG TERM (THURSDAY THROUGH TUESDAY)...
A BREAK IN THE PRECIPITATION IS EXPECTED ON THURSDAY AND FRIDAY AS
THE NEXT UPPER LEVEL SYSTEM DROPS SOUTHWARD THROUGH THE WESTERN
U.S. THE MEDIUM RANGE MODELS HAVE REMAINED CONSISTENT WITH THIS
FEATURE AND WE EXPECT RAIN CHANCES WILL BE ON THE INCREASE
SATURDAY AND SUNDAY. IT WILL BE DIFFICULT TO PINPOINT WHEN RAIN
CHANCES WILL BE FAVORED AS THE POSITION OF THE UPPER LOW WILL
WEIGH HEAVILY ON WHEN THE BEST CHANCE OF RAINFALL WILL OCCUR. FOR
NOW...WE HAVE THE HIGHEST RAIN CHANCES SATURDAY NIGHT AND SUNDAY.
WHILE SOME SEVERE WEATHER IS POSSIBLE...CURRENT THINKING IS THE
THREAT FOR HEAVY RAINFALL WILL BE A GREATER CONCERN. THE UPPER LOW
IS FORECAST TO LIFT NORTHWARD EARLY NEXT WEEK. THIS SHOULD BRING A
DECREASE IN RAIN CHANCES LATE IN THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  74  57  78  58 /  80  30  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  60  73  56  78  56 /  80  40  10  -   -
NEW BRAUNFELS MUNI AIRPORT     62  75  57  79  58 /  80  40  10  -   -
BURNET MUNI AIRPORT            57  71  55  76  57 /  80  30  10  -   -
DEL RIO INTL AIRPORT           61  81  60  83  63 /  80  20  10  -   10
GEORGETOWN MUNI AIRPORT        58  71  55  76  57 /  80  30  10  10  -
HONDO MUNI AIRPORT             62  78  56  80  60 /  80  30  10  -   -
SAN MARCOS MUNI AIRPORT        61  73  56  77  57 /  80  40  10  -   -
LA GRANGE - FAYETTE REGIONAL   63  74  58  78  58 /  80  50  10  10  -
SAN ANTONIO INTL AIRPORT       62  76  57  79  60 /  70  30  10  -   -
STINSON MUNI AIRPORT           64  77  58  80  60 /  70  40  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Apr 12, 7:50 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CDT TUE APR 12 2016

TXZ171>173-183>194-202>209-217>225-228-140100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
750 PM CDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT FOR
MUCH OF SOUTH CENTRAL TEXAS INCLUDING SAN ANTONIO...

STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS OCCURRING WEST OF THE
INTERSTATE 35 CORRIDOR TO THE RIO GRANDE PLAINS. AT THIS
TIME...THE MAIN SEVERE WEATHER CONCERNS WILL BE LARGE HAIL...UP TO
THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
AN ISOLATED TORNADO CAN NOT BE RULED OUT.

IN ADDITION TO THE SEVERE WEATHER CHANCES...THERE WILL ALSO BE A
CHANCE FOR LOCALLY HEAVY RAINFALL FROM THE STRONGER CELLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A MORE FAVORABLE WEATHER PATTERN FOR POSSIBLE SEVERE STORMS AND
LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP OVER THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND OVER THE WEEKEND.

TB3

In the hours before

Local storm report, Apr 12, 10:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 PM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             1 S KIRBY               29.45N  98.39W
04/12/2016  M2.50 INCH       BEXAR              TX   PUBLIC

            2.5 INCH HAIL REPORTED NEAR SHAMROCK AND WHEATLAND IN
            KIRBY

&&

EVENT NUMBER EWX1600174

MCO
Special weather statement, Apr 12, 10:34 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 PM CDT TUE APR 12 2016

TXZ203-218-130430-
ZAVALA TX-UVALDE TX-
1034 PM CDT TUE APR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UVALDE AND NORTHEASTERN
ZAVALA COUNTIES UNTIL 1130 PM CDT...

AT 1033 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLEWETT...OR 11 MILES WEST OF UVALDE...MOVING EAST AT 35 MPH.
THIS STORM WILL CROSS HIGHWAY 83 BETWEEN UVALDE AND LA PRYOR.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UVALDE...BATESVILLE...SABINAL...BLEWETT...KNIPPA...WASHER AND UVALDE
ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2909 10007 2927 10001 2935 9944 2877 9943
TIME...MOT...LOC 0333Z 283DEG 29KT 2917 9997

CP
Local storm report, Apr 12, 10:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1040 PM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             1 SW ROSITA SOUTH       28.61N 100.44W
04/12/2016  E1.00 INCH       MAVERICK           TX   PUBLIC

            GOLF BALL SIZED HAIL REPORTED AT THE LUCKY EAGLE CASINO
            IN EAGLE PASS.

&&

EVENT NUMBER EWX1600175

TB3
Local storm report, Apr 12, 10:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 PM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      3 ESE SAN ANTONIO INT A 29.52N  98.43W
04/12/2016                   BEXAR              TX   FIRE DEPT/RESCUE

            WATER RESCUE ONGOING NEAR THE 8800 BLOCK OF VILLAGE
            DRIVE NEAR HIGHWAY 410.

&&

EVENT NUMBER EWX1600176

TB3
Special weather statement, Apr 12, 10:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 PM CDT TUE APR 12 2016

TXZ217-218-228-130445-
DIMMIT TX-ZAVALA TX-MAVERICK TX-
1051 PM CDT TUE APR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR DIMMIT...EASTERN MAVERICK AND
ZAVALA COUNTIES UNTIL 1145 PM CDT...

AT 1051 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF WASHER TO
15 MILES NORTHWEST OF COMETA TO 7 MILES SOUTH OF EL INDIO...AND
MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY...CARRIZO SPRINGS...BIG WELLS...EL INDIO...LA PRYOR...
BATESVILLE...ASHERTON...LAS VEGAS...WINTER HAVEN...CATARINA...WASHER...
GILSON GROVES...LAS COLONIAS...LOMA VISTA...CHULA VISTA-RIVER SPUR...
BRUNDAGE...LIGHT...COMETA...CARRIZO HILL AND FARIAS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2823 10022 2824 10026 2828 10029 2831 10028
      2840 10035 2845 10034 2848 10037 2848 10035
      2850 10033 2851 10038 2908 10016 2909 9943
      2821 9940 2820 10021
TIME...MOT...LOC 0351Z 286DEG 30KT 2902 10001 2886 10015 2855 10015
2841 10036

CP
Local storm report, Apr 12, 11:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 PM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             SOMERSET                29.23N  98.66W
04/12/2016  E1.00 INCH       BEXAR              TX   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL REPORTED IN THE TOWN OF SOMERSET.

&&

EVENT NUMBER EWX1600177

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:07 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde53 min
Apr 12, 7:57 PM CDTSevere Thunderstorm WarningEWXEdwards, Real63 min
Apr 12, 8:04 PM CDTSpecial Weather StatementEWXUvalde26 min
Apr 12, 8:11 PM CDTSevere Thunderstorm WarningEWXMaverick64 min
Apr 12, 8:16 PM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr, Medina59 min
Apr 12, 8:24 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde66 min
Apr 12, 8:43 PM CDTSpecial Weather StatementEWXBexar47 min
Apr 12, 8:57 PM CDTSpecial Weather StatementEWXKerr33 min
Apr 12, 9:02 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina58 min
Apr 12, 9:09 PM CDTSpecial Weather StatementEWXKendall36 min
Apr 12, 9:16 PM CDTSpecial Weather StatementEWXDimmit, Zavala44 min
Apr 12, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina61 min
Apr 12, 9:32 PM CDTSpecial Weather StatementEWXKerr28 min
Apr 12, 9:36 PM CDTSpecial Weather StatementEWXBlanco, Comal, Hays54 min
Apr 12, 9:45 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala60 min
Apr 12, 9:49 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson56 min
Apr 12, 9:54 PM CDTSpecial Weather StatementEWXUvalde36 min
Apr 12, 10:12 PM CDTSevere Thunderstorm WarningEWXMaverick48 min
Apr 12, 10:20 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Gonzales, Hays, Travis55 min
Apr 12, 10:26 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina64 min
Apr 12, 10:34 PM CDTSpecial Weather StatementEWXZavala56 min
Apr 12, 10:38 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Guadalupe, Wilson52 min
Apr 12, 10:44 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Apr 12, 10:45 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Apr 12, 10:51 PM CDTSpecial Weather StatementEWXDimmit, Zavala54 min
Apr 12, 10:57 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 1 more63 min
Apr 12, 11:25 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca49 min
Apr 12, 11:30 PM CDTSpecial Weather StatementEWXFrio, Medina60 min
Apr 12, 11:33 PM CDTSpecial Weather StatementEWXBexar27 min
Apr 12, 11:45 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Gonzales, Lavaca, Lee45 min
Apr 13, 12:26 AM CDTSpecial Weather StatementEWXAtascosa, Frio64 min
Apr 13, 12:29 AM CDTSpecial Weather StatementEWXLee31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.